Key result
Right ventricular involvement of NK/T-cell lymphoma linked to fatal VT during early chemotherapy.
Why the study?
Cardiac involvement in primary pancreatic extranodal NK/T-cell lymphoma, nasal type, and its arrhythmic risk during chemotherapy is not well characterized.
Case Report (n=1)
No
Tumor regression from chemotherapy in myocardium infiltrated by lymphoma cells may increase vulnerability to fatal arrhythmias such as ventricular tachycardia.
Raises caution for fatal arrhythmias during early chemotherapy regression of myocardial lymphoma; hypothesis-generating case observation needing prospective study.
We herein report the case of a 23-year-old man who presented with recurrent pancreatitis and was diagnosed with primary pancreatic extranodal natural killer/T-cell lymphoma, nasal type, involving the right ventricle. The cardiac involvement was screened and confirmed by transthoracic echocardiography (TTE), cardiac magnetic resonance imaging and fluorodeoxyglucose positron emission tomography. Although the patient did not have any cardiac symptoms or evidence of arrhythmia before chemotherapy, he presented with fatal newly developed ventricular tachycardia during the early stages of chemotherapy. The follow-up TTE after his chemotherapy demonstrated markedly decreased thickness of the invaded myocardium, thus suggesting that the myocardium infiltrated by lymphoma cells might become vulnerable to fatal arrhythmia with tumor regression.
No takes yet. Share an insight, caveat, or question.
Baek et al. (2014) conducted a case report in CD56 Negative Primary Pancreatic Extranodal NK/T-cell Lymphoma, Nasal Type (n=1). Chemotherapy (IMVP-16/Pd and L-asparaginase) was evaluated. A 23-year-old man with CD56-negative primary pancreatic extranodal NK/T-cell lymphoma involving the right ventricle developed fatal ventricular tachycardia during early chemotherapy.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: